Dec 6, 2001
Told today that my shoulder MRI reveals Avascular Necrosis in both shoulders. a) are there any non-invasive treatments I can consider? b) does this problem generally get worse? c) is excersize recommended? and if so, which excersizes may work best?
This is in conjunction to previous questions regarding shoulder pain. Thanks for your guidance...you provide a terrific service for all of us!!!!!
Response from Dr. Boyle
First, if your shoulders have avascular necrosis (AVN), your hips may as well. Therefore, your hips should be scanned as well. Second, regarding treatment, the following is a quotation from an article I wrote with Dr. Plate (an orthopedic surgeon) in the October, 2000 issue of the AIDS Reader, which you can read in full at www.medscape.com. "The stage of disease at the time of diagnosis will dictate the appropriate treatment. Early in the disease process, further progression may be halted by correcting the underlying metabolic problem or eliminating the agent responsible for the development of AVN. Further, AVN progression may be decreased or halted by minimizing the forces across the joint. This can be accomplished by either making the joint non-weight bearing (the lower extremity) or greatly limiting lifting or carrying (the upper extremity) while maintaining a complete range of motion through therapy. In addition to activity modification, analgesic medication may be necessary. If there is radiographic evidence of progression, surgical options may become necessary. These include core decompressions, vascular grafts, or prosthetic replacement of the affected joint. Referral to an orthopedic surgeon for advice is advisable if the diagnosis of AVN is entertained."
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dizziness An Acute Symptom Of AIDS?
- Is Itchy Vagina A Symptom Of Acute HIV Infection?
- Is Jock Itch A Sign Of Acute HIV Infection?
- Groin Pain After Drinking After Someone Worried I Have HIV
- Hpv After Licking Penis Sign Of HIV AIDS
- Pain In Balls After Drinking After Someone Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.